Alert archive / Missouri / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Apr 8, 2015, 3:24 PM CDT for 17 counties in Missouri; 9 counties in Illinois. It took effect at Apr 8, 2015, 7:00 PM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2015, 3:24 PM CDT (20:24 UTC)
- In effect from
- Apr 8, 2015, 7:00 PM CDT
- Expired
- Apr 9, 2015, 10:48 PM CDT
- In force
- 28 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 26 counties
Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
202 WGUS63 KLSX 082024 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT WED APR 8 2015 ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075- 091200- /O.NEW.KLSX.FF.A.0002.150409T0000Z-150409T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-MONITEAU MO-COLE MO- OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO-WARREN MO- ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 324 PM CDT WED APR 8 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL... CLINTON IL...FAYETTE IL...MADISON IL...MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...BOONE MO...CALLAWAY MO...COLE MO...CRAWFORD MO... FRANKLIN MO...GASCONADE MO...JEFFERSON MO...MONITEAU MO... MONTGOMERY MO...OSAGE MO...ST. CHARLES MO...ST. FRANCOIS MO... ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON * SEVERAL ROUNDS OF THUNDERSTORMS COULD BRING AN ADDITIONAL ONE TO THREE INCHES OF RAIN TO PARTS OF MISSOURI AND ILLINOIS BETWEEN TONIGHT AND EARLY TOMORROW MORNING. SIMILAR RAINFALL AMOUNTS FELL YESTERDAY AND CAUSED FLASH FLOODING ACROSS MANY OF THE SAME AREAS IN MISSOURI AND ILLINOIS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ KANOFSKY
5 follow-up statements
951 WGUS63 KLSX 090839 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 339 AM CDT THU APR 9 2015 ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075- 092045- /O.EXT.KLSX.FF.A.0002.000000T0000Z-150410T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-MONITEAU MO-COLE MO- OSAGE MO-CALLAWAY MO-MONTGOMERY MO-GASCONADE MO-WARREN MO- ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS...FARMINGTON 339 AM CDT THU APR 9 2015 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MADISON IL...MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...BOONE MO...CALLAWAY MO... COLE MO...CRAWFORD MO...FRANKLIN MO...GASCONADE MO... JEFFERSON MO...MONITEAU MO...MONTGOMERY MO...OSAGE MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO. * THROUGH LATE TONIGHT * SEVERAL ROUNDS OF THUNDERSTORMS COULD BRING AN ADDITIONAL ONE TO TWO INCHES OF RAIN TO PARTS OF MISSOURI AND ILLINOIS THROUGH THIS EVENING. SIMILAR RAINFALL AMOUNTS HAVE FALLEN OVER THE PAST COUPLE OF DAYS AND CAUSED FLASH FLOODING ACROSS MANY OF THE SAME AREAS IN MISSOURI AND ILLINOIS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ BYRD
827 WGUS63 KLSX 092040 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT THU APR 9 2015 MOZ041-047>051-059-060-062-072-092145- /O.CAN.KLSX.FF.A.0002.000000T0000Z-150410T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- GASCONADE MO-WARREN MO-FRANKLIN MO-CRAWFORD MO- INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...UNION 340 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND EAST CENTRAL MISSOURI HAS BEEN CANCELLED. ANY THUNDERSTORMS WILL BE SCATTERED AND OVERALL FAST STORM MOTIONS WILL PREVENT LOCALLY HEAVY AND FLOOD PRODUCING RAINFALL. $$ ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-073>075-100400- /O.EXT.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-WASHINGTON MO-ST. FRANCOIS MO- STE. GENEVIEVE MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER... EDWARDSVILLE...BELLEVILLE...ST CHARLES...ST LOUIS...FARMINGTON 340 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MADISON IL...MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...JEFFERSON MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO AND WASHINGTON MO. * UNTIL 11 PM CDT THIS EVENING * THE FINAL ROUND OF THUNDERSTORMS WILL MOVE THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. LOCAL RAINFALL AMOUNTS OF AROUND ONE INCH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS WHICH COULD CONTRIBUTE TO ISOLATED FLOODING PROBLEMS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GLASS
636 WGUS63 KLSX 100108 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 808 PM CDT THU APR 9 2015 ILZ100>102-MOZ061-063>065-073-100215- /O.CAN.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-WASHINGTON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... ST CHARLES...ST LOUIS 808 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST CENTRAL MISSOURI HAS BEEN CANCELLED. $$ ILZ064-065-069-070-074-079-MOZ074-075-100400- /O.CON.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. FRANCOIS MO-STE. GENEVIEVE MO- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...FARMINGTON 808 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL... FAYETTE IL...MARION IL...RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...ST. FRANCOIS MO AND STE. GENEVIEVE MO. * UNTIL 11 PM CDT THIS EVENING * THE FINAL ROUND OF THUNDERSTORMS WILL MOVE THROUGH THIS EVENING. LOCAL RAINFALL AMOUNTS OF AROUND ONE INCH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS WHICH COULD CONTRIBUTE TO ISOLATED FLOODING PROBLEMS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GLASS
865 WGUS63 KLSX 100203 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 903 PM CDT THU APR 9 2015 ILZ064-MOZ074-075-100315- /O.CAN.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-ST. FRANCOIS MO-STE. GENEVIEVE MO- INCLUDING THE CITY OF...FARMINGTON 903 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHEAST MISSOURI HAS BEEN CANCELLED. $$ ILZ065-069-070-074-079-100400- /O.CON.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER 903 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS... INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL ILLINOIS...CLINTON IL...FAYETTE IL...MARION IL AND WASHINGTON IL. IN SOUTHWEST ILLINOIS...RANDOLPH IL. * UNTIL 11 PM CDT THIS EVENING * THE FINAL ROUND OF THUNDERSTORMS WILL MOVE THROUGH THIS EVENING. LOCAL RAINFALL AMOUNTS OF AROUND ONE INCH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS WHICH COULD CONTRIBUTE TO ISOLATED FLOODING PROBLEMS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GLASS
160 WGUS63 KLSX 100348 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 1048 PM CDT THU APR 9 2015 ILZ065-069-070-074-079-100500- /O.CAN.KLSX.FF.A.0002.000000T0000Z-150410T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER 1048 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS HAS BEEN CANCELLED. $$ CARNEY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 8, 7:29 AM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, Apr 8, 7:29 AM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 729 AM CDT Wed Apr 8 2015 .UPDATE: Issued at 647 AM CDT Wed Apr 8 2015 Update to mainly PoPs thru this morning. TSRA developed further S than prev thought, tho not entirely sure how this will impact the forecast for the rest of today. Ongoing storms shud continue to propagate ewd this morning. Current timing is to reach wrn CWA border around 15z. These storms shud weaken further ewd as the LLJ. However, some uncertainty remains exactly what these storms will do once they reach the sfc fnt. By the time the storms reach the sfc fnt, at least some insolation will have started. This may allow storms to persist ewd into the warm sector. Regardless, it still appears that as these storms move ewd thru the area, enuf recovery will be possible for the setup for storms late this afternoon and overnight. Tilly && .SHORT TERM: (Through Tonight) Issued at 336 AM CDT Wed Apr 8 2015 Unfortunately, mdl guidance is not as in sync as much of it was yesterday. This leads to a number of questions for the next 24 hrs. No one mdl soln really agrees with the going forecast, but a number of them hint at it in one way or another. The closest would probably be the HiResW-ARW soln. Sct TSRA across the sern portions of the CWA shud persist thru early morning and gradually dissipate after sunrise, or at the very least, move E out of the area. ACCAS developing along the fnt over ern KS and wrn MO shud develop into TSRA and move ENE into wrn/nrn portions of the CWA this morning and build sewd thru the morning and into the afternoon hrs. This cluster shud intensify as it approaches the region and encounters higher CAPE and deep layer shear. The primary threat with these storms will be large hail and heavy rainfall. If these storms do develop and track as expected, they will likely impact some of the same areas that received heavy rain yesterday. If this soln verifies, a Flash Flood Watch will be needed. Due to questions in timing and placement, have decided to hold off on a headline for now, but will monitor closely. These storms will likely leave behind outflow boundaries, which complicates the forecast for this afternoon and overnight. Expect storms to develop across sern KS and wrn MO this afternoon and propagate into the region either late this afternoon or early evening. Given the thermal and dynamic setup, expect initial mode to be supercells which shud continue into the CWA this evening. While the main focus for these storms is expected to be across the nrn half of the CWA, sfc boundaries may help focus storms further S, impacting already soggy areas as mentioned above. If the morning convection plays out as anticipated, and if storms this evening and overnight impact these same areas again, flooding may pose a significant threat. Still, with the questions mentioned above, will hold off on headlines. Storms shud be moving out of the region twd sunrise tomorrow, allowing the area to reset ahead of the approaching sfc low. More info to follow below. As for temps, continued warm trends, tho going forecast may be too warm today for ern portions of the CWA if storms develop as expected. That said, with sly flow and if storms can move out of the area quickly enuf, area may warm yet this afternoon. Tilly .LONG TERM: (Friday through Tuesday) Issued at 414 AM CDT Wed Apr 8 2015 Expect TSRA to be ongoing at the beginning of this period, but shud be moving newd out of the CWA early in the morning. This shud leave much of the morning and early afternoon for the area to recover ahead of the approaching cdfnt. The main threats for svr will depend upon storm mode, which is still questionable in different locations. Still, it appears to be an active period with ample svr potential. Storms shud translate ewd thru the afternoon and eve, and be E of the CWA by 06z Fri. Next chances for precip return Sat night thru Tues as a sfc fnt sets up across the region again. Have kept PoPs in the chance range for now despite somewhat good mdl agreement due to the closed low approaching the area. Continued with warm trends on Thurs, then cooler Fri. Temps shud moderate quickly with ample insolation. Trended twd a compromise thru the remainder of the forecast period with questions of precip timing. Tilly && .AVIATION: (For the 12z TAFs through 12z Thursday Morning) Issued at 648 AM CDT Wed Apr 8 2015 Busy complex low confidence fcst. There should be several waves of TSTMs thru the prd but Qs remain with regards to timing and location as well the CIG/VSBY fcst. There is an area of low pressure near w cntrl IL with a warm front extending to the east and a cold front to the SW to another low across OK. IFR conditions exist north of the front. Ongoing convection across wrn MO is fcst to weaken as it tracks east this mrng...but not sure how far east it will last. It is possible that these storms last thru the mrng and continue to percolate into the aftn and reach as far east as the STL metro area. The low in OK is fcst to move NE along the cold front to near KC by this evng and weaken while another more significant low dvlps across the cntrl high plains. This will lift the bndry north as a warm front into nthrn MO and cntrl IL by this evng. IFR/MVFR conditions should clear out of KCOU either late this mrng or early this aftn while KUIN may be stuck in IFR most of the day...potentially all day if the front never lifts north of the terminal. Another round of convection is expected to dvlp along the front across SE KS and SW MO this aftn and spread E/NE thru the evng. Again there are Qs about how far north this activity will make it. More SHRA/TSTM activity is expected along the front overnight. Tried to approximate this first round of convection and used VCTS to account for the rest of the potential precip. IFR conditions and hail are possible with the strongest cells. Specifics for KSTL: Several rounds of convection are possible thru the prd. Tried to account for the first batch currently ongoing across wrn MO. Beyond that seemed impractical to attempt to specify an exact time for thunder and used a VCTS ground to account for the threat. MVFR CIGs are possible but not likely. IFR conditions and hail will be possible under the stronger cores but obviously way too soon to include that level of detail. More storms are possible on Thursday. 2% && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 82 68 79 45 / 70 80 70 60 Quincy 76 63 74 41 / 70 80 70 20 Columbia 80 65 75 41 / 90 80 70 20 Jefferson City 80 66 76 41 / 80 80 70 30 Salem 80 67 77 47 / 60 80 70 70 Farmington 81 67 77 44 / 50 80 70 70 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 8, 4:54 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 454 AM CDT WED APR 8 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 454 AM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION TODAY AND TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...ARE LIKELY OVER MUCH OF THE AREA THURSDAY AND THURSDAY EVENING. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OBSERVED SEVERE WEATHER AS WELL AS RAINFALL AMOUNTS OVER ONE INCH THROUGH TONIGHT. TILLY
In the hours before
Local storm report, Apr 8, 2:36 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL SULLIVAN 38.22N 91.17W
04/08/2015 M4.00 INCH FRANKLIN MO PUBLIC
3-4 INCH HAIL. LARGEST HAIL WAS SPIKED... WITH DIAMETER
MEASURED FROM SPIKE-TO-SPIKE.
&&
FUCHSLocal storm report, Apr 8, 2:41 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM WALL CLOUD 6 E SULLIVAN 38.22N 91.06W
04/08/2015 FRANKLIN MO AMATEUR RADIO
ROTATION SEEN AT HWY A EAST OF 185.
&&
FUCHSLocal storm report, Apr 8, 2:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL SULLIVAN 38.22N 91.17W
04/08/2015 E0.88 INCH FRANKLIN MO AMATEUR RADIO
HAIL SIZE IS GROWING AT THE SULLIVAN WAL-MART AT 185
AND I-44.
&&
FUCHSLocal storm report, Apr 8, 2:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 2 N SULLIVAN 38.24N 91.17W
04/08/2015 E3.00 INCH FRANKLIN MO CO-OP OBSERVER
ROOF OF HOUSE HEAVILY DAMAGED. ALSO A CAR WINDSHIELD
BROKEN FROM HAIL.
&&
CORRECTED REMARKS
GOSSELINLocal storm report, Apr 8, 2:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL SULLIVAN 38.22N 91.17W
04/08/2015 E1.00 INCH FRANKLIN MO AMATEUR RADIO
HAIL CONTINUES TO INCREASE WITH WINDS UP TO 25 MPH.
&&
FUCHSLocal storm report, Apr 8, 3:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL ANTHONIES MILL 38.08N 91.08W
04/08/2015 E0.88 INCH WASHINGTON MO TRAINED SPOTTER
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:23 AM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Apr 8, 11:33 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 42 min |
| Apr 8, 12:36 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 39 min |
| Apr 8, 12:46 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 44 min |
| Apr 8, 1:07 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 38 min |
| Apr 8, 1:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Warren | 34 min |
| Apr 8, 1:33 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 27 min |
| Apr 8, 1:43 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Warren, Washington | 47 min |
| Apr 8, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 52 min |
| Apr 8, 2:26 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 49 min |
| Apr 8, 3:05 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Iron, Jefferson, Washington | 55 min |
| Apr 8, 3:07 PM CDT | Tornado Warning | LSX | Crawford, Washington | 23 min |
| Apr 8, 3:20 PM CDT | Tornado Warning | LSX | Jefferson, Saint Francois, Washington | 25 min |
| Apr 8, 3:40 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 35 min |
| Apr 8, 3:59 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 31 min |
| Apr 8, 4:20 PM CDT | Areal Flood Advisory | LSX | Washington | 4 hr |
| Apr 8, 4:26 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 34 min |
| Apr 8, 4:53 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 37 min |
| Apr 8, 4:57 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 4 hr |
| Apr 8, 5:05 PM CDT | Tornado Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 25 min |
| Apr 8, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 22 min |
| Apr 8, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 47 min |
| Apr 8, 5:50 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 3 hr |
| Apr 8, 6:14 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 46 min |
| Apr 8, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Moniteau, Monroe | 33 min |
| Apr 8, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe, Shelby | 49 min |
| Apr 8, 1:13 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 28 min |
Nearby
Flash Flood Watches in Missouri, 2015Flash Flood Watches in Illinois, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.